Skip to content
My WebMD Sign In, Sign Up
post surgery and radiation treatment
avatar
vandoula posted:

Take the Poll

My oncologist prescribed Anastrozole. It has different side effects but the most one that bothers me is the weight gain. I gained almost 10 pds. Diet is not working and I feel miserable. I am tempted to stop taking it. Is this medication really effective?
  • breast cancer
  • breast cancer
vote
View Poll Results
Reply
 
avatar
jenna291 responded:
I have been taking it for 2 1/2 years. The worse side effect for me is bone pain and some headaches. I do get some bloating which comes and goes but I don't know if that is menopause of this pill. I have to take it for a total of 5 years. My oncologist feels it is the best option for me. Symptoms are manageable for the most part.
You should check with your doctor about stopping it - maybe there is something else you could try.
good luck ~ Jenna
 
avatar
vandoula responded:
Thank you Jenna
 
avatar
sam1985 replied to vandoula's response:
I have heard that if I choose radiation therapy for prostate cancer treatment that I could not have surgery later if the cancer recurs. learn more on :
http://www.empowereddoctor.com/8025/cancer-treatment-center-newnan-ga/
 
avatar
Antiques4Me replied to jenna291's response:
Jenna,I had bone pain before I ever started on Anastrazole, so you might want to ask your doctor if it is really the Anastrazole that's causing it. Luckily, mine went away. I hope yours does, too. I'm still on it and will be for another 3 years.

I lost 20 lbs during my cancer treatment because I never felt like eating. I've gained back 5 lbs. I'm pretty happy with my current weight and I'm trying to maintain it.

My biggest issue is fatigue. My doctor prescribed Ritalin for that, and it does seem to be helping.

Good luck!
 
avatar
jenna291 replied to Antiques4Me's response:
Hi antiques-4me (love the name!)
My oncologist does think the occasional bone pain is related to the pill. I have a few friends taking it who have "arthritis like" symptoms as well. Thankfully, I haven't had a problem for over a month. I have 2 more years on it, so hopefully it won't be too bad. I think the cramping in my feet is from the chem (taxol) as that too seems to happen to women I know.

I hope the fatigue is getting better for you!!!!
cheers ~
Jenna


Helpful Tips

How to more easily read discussions
Exchanges provide a more dynamic way to keep up with ongoing discussions. But If you're finding how discussions and responses are ... More
Was this Helpful?
27 of 46 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center